MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV W.DISTAL CATH.10/40; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV W.DISTAL CATH.10/40; HYDROCEPHALUS MANAGEMENT
Model Number FV320T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the complainant a gav had a malfunction preoperatively.The valve was tested and found to be impermeable; the surgeon decided to use a different valve instead.The gav was not implanted but returned to the manufacturer.Further details were not provided.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition): the valve was received submersed in an unindented liquid via the provided returnkit.Result: first we performed a visual inspection of the valve.No significant deformations or damage of the valve were detected during the visual inspection.Next we tested the permeability.The valve was shown to be permeable.It was noted that there was a hole in the catheter at the outlet side of the catheter, from which liquid has escaped.We cannot explain how a hole in a catheter occurred.While using sharp instruments, care should be taken to avoid cuts and scratches in the silicone elastomer.Strong bending of the catheter at the valve grommet can also affect the integrity of the product.All of our products go through a strict visual inspection during assembly, packaging, after sterilization, before final packaging and before release for sale.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke gmbh & co.Kg.No further actions required.

Brand Name
GAV W.DISTAL CATH.10/40
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12989483
Report Number3004721439-2021-00819
Device Sequence Number5262055
Product Code JXG
UDI-Device Identifier04041906126001
UDI-Public4041906126001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model NumberFV320T
Device Catalogue NumberFV320T
Device Lot Number20033808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1.5 YR
Patient SexUnknown